Journal of Noncommutative Geometry

Full-Text PDF (284 KB) | Metadata | Table of Contents | JNCG summary
Volume 9, Issue 1, 2015, pp. 161–184
DOI: 10.4171/JNCG/190

Published online: 2015-04-13

The Dolbeault dga of the formal neighborhood of the diagonal

Shilin Yu[1]

(1) University of Pennsylvania, Philadelphia, USA

A well-known theorem of Kapranov states that the Atiyah class of the tangent bundle $TX$ of a complex manifold $X$ makes the shifted tangent bundle $TX[-1]$ into a Lie algebra object in the derived category $D(X)$. Moreover, he showed that there is an $L_\infty$-algebra structure on the shifted Dolbeault resolution $(\mathcal A^{\bullet-1}_X(TX),\overline{\partial})$ of $TX$ and wrote down the structure maps explicitly in the case when $X$ is Kähler. The corresponding Chevalley-Eilenberg complex is isomorphic to the Dolbeault resolution $(\mathcal A^{0,\bullet}_X(\mathcal{J}^\infty_X),\overline{\partial})$ of the jet bundle $\mathcal{J}^\infty_X$ via the construction of the holomorphic exponential map of the Kähler manifold. In this paper, we show that $(\mathcal A^{0,\bullet}_X(\mathcal{J}^\infty_X),\overline{\partial})$ is naturally isomorphic to the Dolbeault dga $(\mathcal A^\bullet(X_{X \times X}\scriptscriptstyle {(\infty)},\overline{\partial})$ associated to the formal neighborhood of the diagonal of $X \times X$ which we introduced in [15]. We also give an alternative proof of Kapranov's theorem by obtaining an explicit formula for the pullback of functions via the holomorphic exponential map, which allows us to study the general case of an arbitrary embedding later.

Keywords: Formal neighborhood, jet bundle, differential graded algebras, formal geometry, Atiyah class, $L_\infty$-algebra

Yu Shilin: The Dolbeault dga of the formal neighborhood of the diagonal. J. Noncommut. Geom. 9 (2015), 161-184. doi: 10.4171/JNCG/190